DOI 10.1080/17446651.2017.1256199
Bisphosphonates in the treatment of osteoporosis: a review of skeletal safety concerns.
Аннотация
The use of bisphosphonates in treatment of osteoporosis declined significantly over the past decade. There is currently great concern, among patients and physicians, about two potential skeletal adverse effects associated with bisphosphonates- jaw osteonecrosis and atypical femur fractures. This has become a major public health issue since untreated osteoporosis carries a significant burden in terms of fracture-related morbidity and mortality, and bisphosphonates, considered first-line therapy for osteoporosis, have established efficacy in fracture and mortality reduction. Areas covered: In this review we discuss current literature on osteonecrosis of the jaw and atypical femur fractures in patients with osteoporosis treated with bisphosphonates, including case definition, pathogenesis, epidemiology, risk factors, clinical presentation, management and prevention. We conducted a literature search using PubMed and PubMed Central, using the search terms 'bisphosphonates', 'osteonecrosis of the jaw', and 'atypical fractures'. We selected relevant articles including meta-analyses, clinical trials, observational studies, and major society guidelines published between 2010 and 2016, to be included in this review. A few articles published prior to 2010 were also included as references. Expert commentary: The rare skeletal side effects of bisphosphonates should not preclude their use in patients with osteoporosis and high fracture risk, as benefits significantly outweigh the risks.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.